Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 14, 2012, 4:17 PM EDT for Broward County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2012, 4:17 PM EDT (20:17 UTC)
- Expired
- May 14, 2012, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 66 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:03 PM EDT | TSTM WND GST 60 | Nw Weston, FL | AT 503 PM EDT A MEMBER OF THE PUBLIC REPORTED ESTIMATED WIND SPEEDS OF 39 KTS...OR 45 MPH...WITH GUSTS TO 52 KTS...OR 60 MPH... NEAR THE INTERSECTION OF GLADES PARKWAY AND INTERSTATE 75 IN NORTHWEST WESTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS82 KMFL 142017 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT MON MAY 14 2012 FLZ067-071-072-142100- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL 417 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROWARD COUNTY EXTREME SOUTHWEST CENTRAL PALM BEACH COUNTY * UNTIL 500 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF CORAL SPRINGS TO INTERSECTION I-75 AND U.S. 27...AND MOVING SOUTHEAST AT 15 MPH. * THE LINE OF STORMS WILL AFFECT... EAST TOLL GATE ON ALLIGATOR ALLEY... INTERSECTION I-75 AND U.S. 27... CORAL SPRINGS... WESTON... TAMARAC... NORTH LAUDERDALE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2622 8017 2599 8039 2619 8053 2636 8039 TIME...MOT...LOC 2017Z 324DEG 14KT 2629 8034 2614 8045 $$ GARCIA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 14, 2:43 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 14, 2:43 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 243 PM EDT MON MAY 14 2012 .SHORT TERM...(TONIGHT-WEDNESDAY NIGHT). RECENTLY ANIMATED WATER VAPOR LOOP SHOWED A POSITIVELY-TILTED UPPER TROUGH EXTENDING SOUTHWEST OVER THE PLAINS AND A RIDGE AXIS EXTENDING NORTH OVER THE WESTERN ATLANTIC. THIS PLACES SOUTH FLORIDA UNDER PRIMARILY MOIST WEST-SOUTHWEST MID TO UPPER FLOW. WEAK SHORTWAVE TROUGHS EMBEDDED WITHIN THE WSW FLOW COMBINED WITH SUFFICIENT DAYTIME HEATING...INSTABILITY AND DEEP LAYER MOISTURE WILL BE ENOUGH TO TRIGGER CONVECTION ACROSS PORTIONS OF THE LOCAL AREA EACH DAY...ESPECIALLY THROUGH THE AFTERNOON AND EARLY EVENING PERIODS. THE LATEST MODEL GUIDANCE HAS INITIALIZED WELL WITH THIS SYNOPTIC PATTERN AND GENERALLY INDICATES THE LOW-LEVEL FLOW GRADUALLY SHIFTING TO THE SOUTHWEST OVER THE NEXT COUPLE OF DAYS AS A WEAK FRONTAL BOUNDARY APPROACHES FROM THE WEST. THIS SOUTHWEST FLOW COMBINED WITH THE EAST COAST SEA BREEZE WILL LEAD TO THE BEST LOW-LEVEL CONVERGENCE BECOMING ESTABLISHED NEAR AND OVER THE EAST COAST METRO AREAS. AS A RESULT...WILL INDICATE THE HIGHEST RAINFALL PROBABILITIES OVER THESE EAST COAST LOCATIONS THROUGH WEDNESDAY. MODEL PRECIPITABLE WATER VALUES ARE NEARING THE TWO INCH MARK THROUGH THIS TIME WITH THE MAXIMUM VALUES CLOSER TO THESE EAST COASTAL LOCATIONS. AS TYPICALLY OBSERVED WITH THIS TYPE OF PATTERN...LOCALIZED FLOODING IS NOT OUT OF QUESTION WHERE THE HEAVIER SHOWERS/STORMS BECOME CONCENTRATED. 85/AG .LONG TERM... LITTLE CHANGE THURSDAY THOUGH STEERING WINDS BECOME A LITTLE MORE NW AFFECTING THE E COAST UNIFORMLY WITH CONVECTION. WITH AN UPPER CLOSED LOW DEVELOPING OFF OF THE SE U.S. COAST FRIDAY AND INTO SATURDAY...AND WITH THE SURFACE TROUGH SE OF THE AREA...DRIER AIR WILL MOVE OVER S FLA WITH POPS DROPPING DRASTICALLY. VERY LITTLE...IF AT ALL...LOWERING OF MAX/MIN TEMPERATURES EXPECTED. JR && .MARINE... LIGHT WINDS AND LOW SEAS ARE EXPECTED THROUGH THE FIRST HALF OF THE WEEK AS A WEAK FRONTAL BOUNDARY APPROACHES FROM THE WEST. IN ADDITION TO THE WINDS AND SEAS...SCATTERED SHOWERS WILL REMAIN POSSIBLE THROUGH THE PERIOD...WHICH MAY LEAD TO PERIODS WITH GUSTY WINDS AND LOCALLY CHOPPIER CONDITIONS IN AND AROUND THE HEAVIER SHOWERS THAT DEVELOP. WINDS WILL SHIFT TO THE NORTH AND NORTHEAST OVER THE WEEKEND AND INCREASE INTO THE MODERATE RANGE AS HIGH PRESSURE BUILDS ACROSS THE REGION. && .FIRE WEATHER... PLENTY OF MOISTURE AND RAIN CHANCES WILL PRECLUDE ANY RED FLAG CHANCES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 84 72 85 / 40 60 40 50 FORT LAUDERDALE 75 85 74 85 / 30 60 40 50 MIAMI 73 86 72 86 / 30 60 30 50 NAPLES 72 85 72 84 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...57/DG
Hazardous weather outlook, May 14, 2:50 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT MON MAY 14 2012 AMZ610-630-FLZ063-066>075-168-172>174-150445- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 250 PM EDT MON MAY 14 2012 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON INTERIOR... ...THUNDERSTORM FOCUS SHIFTS TO EAST COAST TUE-THU, LOCALLY HEAVY RAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS: PLENTY OF MOISTURE COMBINED WITH AN UPPER TROUGH AND SUFFICIENT INSTABILITY WILL BE ENOUGH TO TRIGGER SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS...ESPECIALLY OVER THE INTERIOR SECTIONS TOWARD THE LAKE AND PALM BEACH COUNTY. THE PRIMARY THREAT FROM THE STRONGER STORMS WILL BE FREQUENT LIGHTNING STRIKES ALONG WITH BRIEF HEAVY RAINFALL. WIND: WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS THAT DEVELOP. HAIL: SMALL HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS THAT DEVELOP. RIP CURRENTS: ONSHORE WINDS ALONG WITH 1 TO 3 FOOT SURF WILL BE ENOUGH TO SUPPORT A SLIGHT RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE EACH DAY, BUT ESPECIALLY TUESDAY THROUGH THURSDAY WHERE THE STORMS WILL FOCUS ACROSS THE EAST COAST METRO AREAS. ASIDE FROM THE LIGHTNING DANGER, LOCALLY HEAVY RAINFALL WILL BE A CONCERN. TORRENTIAL THUNDERSTORM RAINS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY, WITH 2 TO 5 INCHES OF RAIN LIKELY AT A FEW LOCALES EACH DAY, WHICH COULD RESULT IN STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, May 14, 10:43 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1043 AM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM WATER SPOUT 15 SE FORT LAUDERDALE 25.97N 79.98W
05/14/2012 AMZ651 FL AIRPLANE PILOT
A PILOT REPORTED A WATERSPOUT 10 NM SOUTHEAST OF FORT
LAUDERDALE INTERNATIONAL AIRPORT.
1020 AM WATER SPOUT 5 ENE FORT LAUDERDALE B 26.16N 80.04W
05/14/2012 AMZ651 FL AIRPLANE PILOT
A PILOT REPORTED A WATERSPOUT 9 NM EAST SOUTHEAST OF FORT
LAUDERDALE EXECUTIVE AIRPORT.
&&
GREGORIASpecial weather statement, May 14, 3:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT MON MAY 14 2012 FLZ067-068-071-072-142000- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 332 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWEST BROWARD COUNTY SOUTHWEST PALM BEACH COUNTY * UNTIL 400 PM EDT * AT 331 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF PARKLAND TO 7 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...AND MOVING EAST AT 10 MPH. * THE LINE OF STORMS WILL AFFECT... US 27 RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2637 8019 2614 8047 2627 8068 2645 8042 TIME...MOT...LOC 1932Z 281DEG 10KT 2637 8038 2625 8056 GARCIA
Special weather statement, May 14, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT MON MAY 14 2012 FLZ067-071-072-142100- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL 417 PM EDT MON MAY 14 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BROWARD COUNTY EXTREME SOUTHWEST CENTRAL PALM BEACH COUNTY * UNTIL 500 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF CORAL SPRINGS TO INTERSECTION I-75 AND U.S. 27...AND MOVING SOUTHEAST AT 15 MPH. * THE LINE OF STORMS WILL AFFECT... EAST TOLL GATE ON ALLIGATOR ALLEY... INTERSECTION I-75 AND U.S. 27... CORAL SPRINGS... WESTON... TAMARAC... NORTH LAUDERDALE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2622 8017 2599 8039 2619 8053 2636 8039 TIME...MOT...LOC 2017Z 324DEG 14KT 2629 8034 2614 8045 GARCIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:53 AM EDT | Special Marine Warning | MFL | 22 min | |
| May 14, 10:33 AM EDT | Special Marine Warning | MFL | 27 min | |
| May 14, 3:32 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| May 14, 3:50 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 25 min |
| May 14, 4:46 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 29 min |
| May 14, 4:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 22 min |
| May 14, 5:16 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 29 min |
| May 14, 6:16 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| May 14, 6:46 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| May 14, 6:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 14, 7:19 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| May 14, 7:25 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.